Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 33, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 15, 2018, 2:35 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 17, 2018, 10:00 AM CDT. It was in force for 16 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2018, 2:35 PM CDT (19:35 UTC)
- In effect from
- Apr 17, 2018, 10:00 AM CDT
- Expired
- Apr 18, 2018, 2:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 4:42 PM CDT | HIGH SUST WINDS 44 | 1 Nnw Stinnett, TX | |
| Apr 17, 4:50 PM CDT | HIGH SUST WINDS 41 | 15 Nnw Amarillo, TX | |
| Apr 17, 5:53 PM CDT | HIGH SUST WINDS 40 | 2 W Guymon, OK | |
| Apr 17, 6:05 PM CDT | HIGH SUST WINDS 43 | 1 Wnw Fritch, TX | |
| Apr 17, 6:15 PM CDT | HIGH SUST WINDS 41 | 3 W Dumas, TX | |
| Apr 17, 10:45 PM CDT | HIGH SUST WINDS 48 | 1 Nnw Stinnett, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2600 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443 WWUS84 KAMA 151935 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 235 PM CDT Sun Apr 15 2018 OKZ001-TXZ001-002-006-007-011>013-016>018-161200- /O.UPG.KAMA.FW.A.0027.180416T1800Z-180417T0000Z/ /O.NEW.KAMA.FW.W.0032.180416T1800Z-180417T0100Z/ /O.UPG.KAMA.FW.A.0028.180417T1600Z-180418T0500Z/ /O.NEW.KAMA.FW.W.0033.180417T1600Z-180418T0500Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Oldham-Potter-Carson- Deaf Smith-Randall-Armstrong- 235 PM CDT Sun Apr 15 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR The Western Texas and Oklahoma Panhandles... ...RED FLAG WARNING IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR The Entire Texas and Oklahoma Panhandles... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 1 PM to 8 PM CDT Monday. A Red Flag Warning has also been issued from 11 AM Tuesday to midnight CDT Tuesday night. The Fire Weather Watch is no longer in effect. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Oldham...Potter...Carson...Deaf Smith...Randall and Armstrong. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 30 mph on Monday. Southwest 25-35 mph with up to 55 mph on Tuesday. Winds will shift to the west-northwest during the evening on Tuesday. * Relative Humidity...As low as 5 percent both Monday and Tuesday afternoon. * Red Flag Threat Index...4-6 on Monday. 7-8 on Tuesday. * Timing...Critical Fire weather conditions are expected to begin during the late morning or early afternoon and end during the evening on Monday and Tuesday. Extremely critical fire weather conditions are possible during the afternoon and evening on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ002-TXZ003-008-161200- /O.UPG.KAMA.FW.A.0028.180417T1600Z-180418T0500Z/ /O.NEW.KAMA.FW.W.0033.180417T1600Z-180418T0500Z/ /O.NEW.KAMA.FW.W.0032.180416T1800Z-180417T0100Z/ Texas-Hansford-Hutchinson- 235 PM CDT Sun Apr 15 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR The North central Texas and Central Oklahoma Panhandles... ...RED FLAG WARNING IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR the Entire Texas and Oklahoma Panhandles... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 1 PM to 8 PM CDT Monday. A Red Flag Warning has also been issued from 11 AM Tuesday to midnight CDT Tuesday night. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Texas. In Texas...Hansford and Hutchinson. * 20 Foot Winds...Southwest 15 to 20 mph with gusts up to 30 mph on Monday. Southwest 25-35 mph with up to 55 mph on Tuesday. Winds will shift to the west-northwest during the evening on Tuesday. * Relative Humidity...As low as 8 percent on Monday and as low as 5 percent on Tuesday. * Red Flag Threat Index...7 to 8. * Timing...Critical to extremely critical fire weather conditions are possible starting late Tuesday morning and ending late Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ003-TXZ004-005-009-010-014-015-019-020-161200- /O.UPG.KAMA.FW.A.0028.180417T1600Z-180418T0500Z/ /O.NEW.KAMA.FW.W.0033.180417T1600Z-180418T0500Z/ Beaver-Ochiltree-Lipscomb-Roberts-Hemphill-Gray-Wheeler-Donley- Collingsworth- 235 PM CDT Sun Apr 15 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR The Entire Texas and Oklahoma Panhandles... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM Tuesday to midnight CDT Tuesday night. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Beaver. In Texas...Ochiltree... Lipscomb...Roberts...Hemphill...Gray...Wheeler...Donley and Collingsworth. * 20 Foot Winds...Southwest 25 to 35 mph with gusts up to 50 mph. Winds will shift to the west-northwest during the evening on Tuesday. * Relative Humidity...As low as 5 percent. * Red Flag Threat Index...7 to 8. * Timing...Critical to extremely critical fire weather conditions are possible starting late Tuesday morning and ending late Tuesday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
6 follow-up statements
554 WWUS84 KAMA 160858 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 358 AM CDT Mon Apr 16 2018 TXZ004-009-014-015-019-020-162130- /O.EXA.KAMA.FW.W.0032.180416T1800Z-180417T0100Z/ /O.EXT.KAMA.FW.W.0033.180417T1500Z-180418T0700Z/ Ochiltree-Roberts-Gray-Wheeler-Donley-Collingsworth- 358 AM CDT Mon Apr 16 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO-THIRDS OF THE OKLAHOMA PANHANDLE, AND ALL BUT THE NORTHEAST AND EAST-CENTRAL TEXAS PANHANDLE... ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TUESDAY TO 2 AM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * Affected Area...In Texas...Ochiltree...Roberts...Gray... Wheeler...Donley and Collingsworth. * 20 Foot Winds...South and southwest 15 to 25 mph with gusts up to 35 mph today. Southwest 25 to 35 MPH with gusts to 55 MPH on Tuesday * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...2 to 4 today. 7 to 8 on Tuesday. * Timing...Critical fire weather conditions are possible between 1 and 8 PM today. Critical to extremely critical fire weather conditions are possible between 10 AM Tuesday and 2 AM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ001-002-TXZ001>003-006>008-011>013-016>018-162130- /O.EXT.KAMA.FW.W.0033.180417T1500Z-180418T0700Z/ /O.CON.KAMA.FW.W.0032.180416T1800Z-180417T0100Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson- Oldham-Potter-Carson-Deaf Smith-Randall-Armstrong- 358 AM CDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TUESDAY TO 2 AM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Hartley...Moore...Hutchinson... Oldham...Potter...Carson...Deaf Smith...Randall and Armstrong. * 20 Foot Winds...Southwest 20 to 30 mph today with gusts up to 40 mph, and 30 to 40 mph with gusts up to 55 mph on Tuesday. * Relative Humidity...As low as 4 percent. * Red Flag Threat Index...4-6 on Monday. 7-8 on Tuesday. * Timing...Critical Fire weather conditions are expected to begin during the late morning or early afternoon and end during the early evening today. Extremely critical fire weather conditions are possible during between 10 AM Tuesday and 2 AM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ003-TXZ005-010-162130- /O.EXT.KAMA.FW.W.0033.180417T1500Z-180418T0700Z/ Beaver-Lipscomb-Hemphill- 358 AM CDT Mon Apr 16 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TUESDAY TO 2 AM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Beaver. In Texas...Lipscomb and Hemphill. * 20 Foot Winds...West 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 4 percent. * Red Flag Threat Index...7 to 8. * Timing...Critical to extremely critical fire weather conditions are possible between 10 AM Tuesday morning and 2 AM Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
561 WWUS84 KAMA 162041 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX Issued by National Weather Service LUBBOCK TX 341 PM CDT Mon Apr 16 2018 OKZ001-002-TXZ001>004-006>009-011>020-170845- /O.CON.KAMA.FW.W.0032.000000T0000Z-180417T0100Z/ /O.CON.KAMA.FW.W.0033.180417T1500Z-180418T0700Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore- Hutchinson-Roberts-Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith- Randall-Armstrong-Donley-Collingsworth- 341 PM CDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO-THIRDS OF THE OKLAHOMA PANHANDLE, AND ALL BUT THE NORTHEAST AND EAST-CENTRAL TEXAS PANHANDLE... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 2 AM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TWO-THIRDS OF THE OKLAHOMA PANHANDLE, AND ALL BUT THE NORTHEAST AND EAST-CENTRAL TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hansford...Ochiltree...Hartley...Moore... Hutchinson...Roberts...Oldham...Potter...Carson...Gray... Wheeler...Deaf Smith...Randall...Armstrong...Donley and Collingsworth. * 20 Foot Winds...Southwest 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 5 percent. * Red Flag Threat Index...2 to 4 today. 7 to 8 on Tuesday. * Timing...Critical fire weather conditions are possible between 1 and 8 PM today. Critical to extremely critical fire weather conditions are possible between 10 AM Tuesday and 2 AM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ003-TXZ005-010-170845- /O.CON.KAMA.FW.W.0033.180417T1500Z-180418T0700Z/ Beaver-Lipscomb-Hemphill- 341 PM CDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 2 AM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Beaver. In Texas...Lipscomb and Hemphill. * 20 Foot Winds...West 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 5 percent. * Red Flag Threat Index...7 to 8. * Timing...Critical to extremely critical fire weather conditions are possible between 10 AM Tuesday morning and 2 AM Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
024 WWUS84 KAMA 170138 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 838 PM CDT Mon Apr 16 2018 OKZ001>003-TXZ001>020-171345- /O.CON.KAMA.FW.W.0033.180417T1500Z-180418T0700Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 838 PM CDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 2 AM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley and Collingsworth. * 20 Foot Winds...West 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 5 percent. * Red Flag Threat Index...7 to 8. * Timing...Critical to extremely critical fire weather conditions are possible between 10 AM Tuesday and 2 AM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
228 WWUS84 KAMA 170902 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 402 AM CDT Tue Apr 17 2018 OKZ001>003-TXZ001>020-180000- /O.CON.KAMA.FW.W.0033.180417T1500Z-180418T0700Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 402 AM CDT Tue Apr 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley and Collingsworth. * 20 Foot Winds...Southwest to west 30 to 40 mph with gusts up to 60 mph. 20 foot winds will shift to the northwest during the evening hours behind a cold front and will diminish to around 15 to 25 mph with gusts to near 35 mph after midnight tonight. * Relative Humidity...As low as 4 percent. * Red Flag Threat Index...7 to 8. * Timing...Extremely critical fire weather conditions are possible between 10 AM today and 2 AM Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a very dangerous and potentially life threatening fire weather situation. Very strong winds and very low relative humidities...combined with recent record warm temperatures and the ongoing drought will create weather conditions favorable for extreme fire growth and spread. A regional outbreak of dangerous wind-driven wildfires is possible. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
181 WWUS84 KAMA 171419 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 919 AM CDT Tue Apr 17 2018 ...An outbreak of dangerous wind-driven wildfires will be possible today... OKZ001>003-TXZ001>020-180700- /O.CON.KAMA.FW.W.0033.180417T1500Z-180418T0700Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 919 AM CDT Tue Apr 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 AM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley and Collingsworth. * 20 Foot Winds...West 30 to 40 mph with gusts up to 65 mph. * Relative Humidity...As low as 3 percent. * Red Flag Threat Index...7 to 8, isolated 9. * Timing...Extremely critical fire weather conditions are possible between 10 AM today and 2 AM Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a very dangerous and potentially life threatening fire weather situation. Very strong winds and very low relative humidities...combined with recent record warm temperatures and the ongoing drought will create weather conditions favorable for extreme fire growth and spread. A regional outbreak of dangerous wind-driven wildfires is possible. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
597 WWUS84 KAMA 171950 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 250 PM CDT Tue Apr 17 2018 ...An outbreak of dangerous wind-driven wildfires remains possible through this evening... OKZ001>003-TXZ001>020-180700- /O.CON.KAMA.FW.W.0033.000000T0000Z-180418T0700Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 250 PM CDT Tue Apr 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 AM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... Armstrong...Donley and Collingsworth. * 20 Foot Winds...West 25 to 35 mph with gusts up to 60 mph. * Relative Humidity...As low as 3 percent. * Red Flag Threat Index...7 to 8, isolated 9. * Timing...Extremely critical fire weather conditions are expected to continue until 2 AM Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a very dangerous and potentially life threatening fire weather situation. Very strong winds and very low relative humidities...combined with recent record warm temperatures and the ongoing drought will create weather conditions favorable for extreme fire growth and spread. A regional outbreak of dangerous wind-driven wildfires is possible. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 12:55 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 15, 12:55 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1255 PM CDT Sun Apr 15 2018
.AVIATION...
For the 18Z TAFs, south winds will increase and become gusty by
mid to late Monday morning as low pressure forms over eastern
Colorado and eastern New Mexico. Some high level clouds are also
expected through this fcst period. Overall, VFR conditions will
prevail at KAMA, KDHT, and KGUY through 18Z Monday.
Andrade
&&
.PREV DISCUSSION... /Issued 606 AM CDT Sun Apr 15 2018/
AVIATION...
For the 12z TAFs...
VFR forecast for next 24 hours. No appreciable changes from
forecast of six hours ago. Good flying weather on tap for the
next 24 hours. Light northwest surface winds will diminish
further by late afternoon, and will trend to southeast tonight.
No clouds expected today, with high clouds moving in this evening.
Cockrell
PREV DISCUSSION... /Issued 525 AM CDT Sun Apr 15 2018/
DISCUSSION...
Latest upper level analysis reveals departing closed low entering
the Ohio Valley region with northwest flow trailing behind.
Heights have been increasing and should continue to do so as a
weak ridge traverses the Plains today through Monday. At the
surface, winds are light out of the northwest and temperatures
are below freezing across most of the Panhandles. The Hard Freeze
Warning will stay in affect until 9 AM for all of the TX/OK
Panhandles. Temperatures are expected to warm into the 60s and
even a few 70s this afternoon. Winds in the eastern Panhandles may
become breezy later this morning, but should become light this
afternoon and evening as the backside jet streak of a 700mb low
continues to shift away from the Panhandles. Overall, today should
be very pleasant. For tonight, temperatures should remain above
freezing for most locations. The one exception may be the eastern
Oklahoma Panhandle where temperatures may dip just below freezing.
Held off on any freeze products due to the small area and overall
uncertainty.
The weak upper level ridge axis traverses the Panhandles on
Monday afternoon as the next more progressive upper shortwave
moves down out of the Pac NW. A lee trough is expected to develop
during the afternoon Monday, and will contribute to breezy
southwest winds across the area as the surface pressure gradient
increases. A notable 850mb thermal ridge is also progged to expand
over West Texas Monday afternoon and should have no problem
mixing to the surface. Thus, expect high temperatures around 10-15
degrees above average.
On Tuesday, the upper ridge breaks down as the shortwave and
attendant 700-500 mb jet streaks nose over the Panhandles.
Current guidance suggest 40-50 knot winds at 700mb and 60-75 knot
winds at 500mb overspreading the Panhandles with the strongest
part of the mid level jet streak over the northwestern zones by
Tuesday afternoon. Any high level cirrus early Tuesday should
decrease, and ample mixing is expected to take place. Moreover,
strong downslope winds are expected as momentum transfer increases
in the afternoon. Wind highlights may be needed, especially for
the northwestern zones. In addition, low level cyclogenesis is
expected to commence in eastern CO as the shortwave crosses the
Rockies. This feature will initially help expand an 850mb thermal
ridge over a good portion of the southern plains, bringing another
day of very warm temperatures. the Deterministic guidance quickly
ejects the surface low east-northeast with an attendant Pacific
Front in its wake. This front will shift winds to the west-
northwest Tuesday evening becoming north overnight. Winds will
gradually diminish Wednesday morning as cooler air filters in.
Temperatures on Wednesday and Thursday should be closer to
average.
Another transient upper ridge shifts across the area Wednesday
with an upper trough digging into the Four Corners region
Thursday into Friday. Long range probabilistic and deterministic
guidance continues to advance this wave such that moisture is able
to feed into the Panhandles. Positive theta-E advection takes
place on backed low level wind fields beginning as early as
Thursday afternoon. Moreover, thunderstorms are in the forecast
Thursday through Friday. There are some notable difference in the
long range guidance with the GFS being far more progressive with
the system, ending precip chances earlier compared to the ECMWF.
Ward
FIRE WEATHER...
A brief window of elevated fire weather can't completely be ruled
out today in the eastern Panhandles. Northwest winds may touch 15
mph late this morning as RH values approach 20 percent. However,
winds are expected to decrease going into the afternoon.
Elevated to critical fire weather conditions are expected Monday
afternoon. A lee trough and 850 mb thermal ridge will contribute
to southwest winds of 15-25 mph and min RH values around 6-8
percent as temperatures rise into the 80s. A Fire Weather Watch
has been issued for the western Panhandles where confidence is
higher that the required duration of critical conditions will be
achieved. The eastern Panhandles should see solid elevated /
spotty critical Fire Weather conditions with winds being the
limiting factor. RH recovery will be limited Monday night.
Widespread critical Fire Weather conditions are expected across
the Panhandles Tuesday afternoon and evening as a strong mid-
level jet streak overspreads an 850mb thermal ridge. A Fire
Weather Watch has been issued for late Tuesday morning through
late Tuesday evening. Extremely critical fire weather conditions
are possible mainly in the western half of the combined Panhandles
due to very strong downslope winds with gusts up to 50-55 mph
possible. Min RH values should easily dive into the single digits
across all of the Panhandles with temperatures again in the 80s. A
Pacific cold front will shift winds to the west-northwest Tuesday
evening, becoming north overnight.
Ward
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Tuesday morning through Tuesday evening
for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Potter...Randall...Roberts...
Sherman...Wheeler.
Fire Weather Watch from Monday afternoon through Monday evening
for the following zones: Armstrong...Carson...Dallam...Deaf
Smith...Hartley...Moore...Oldham...Potter...Randall...
Sherman.
OK...Fire Weather Watch from Tuesday morning through Tuesday evening
for the following zones: Beaver...Cimarron...Texas.
Fire Weather Watch from Monday afternoon through Monday evening
for the following zones: Cimarron.
&&Hazardous weather outlook, Apr 15, 5:39 AM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 539 AM CDT Sun Apr 15 2018 OKZ001>003-TXZ001>020-152200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 539 AM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions are expected to return on Monday afternoon. Widespread critical fire weather conditions with areas of extremely critical fire weather conditions are expected across the Panhandles Tuesday. Isolated thunderstorms are possible Thursday afternoon in the western Panhandles and area wide on Friday. A strong thunderstorm can't be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions Monday and Tuesday. Ward
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:44 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hartley, Moore and 4 more | 11 hr |
| Apr 15, 3:44 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 11 hr |
| Apr 15, 2:35 PM CDT | Frost Advisory | AMA | Hansford, Hemphill, Lipscomb, Ochiltree, Sherman | 16 hr |
| Apr 15, 2:35 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 12 more | 29 hr |
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.